Discussions that mention synthroid

Thyroid Disorders board


Dearest Boarders:

I'd love to get your insights. Thanks a million in advance. You don't know how much it means to me that I have been exposed to such helpful advice...and support.:)

11/1/04

Newest labs are as follows:


Free T3 3.1 {2.3 - 5.0}
Free T4 1.89 {0.70 - 1.80} H
TSH 2.28 {0.4 - 4.0}


This was after taking 2/50mcg white Synthroid pills for 6 days...and 3/50mcg pills for the 7th per week. (for a period of just four weeks)

So, I've improved the labs in just one month. YAY.:)

The problem is, ANY introduction of Thyroid med triggers horrible spasms. Now that my cells and nerves know they are getting soaked with the t-med....I'm ready to run screaming in pain like a wild lunatic. Every day...it gets more fierce. The excruciating pain is what prompted me to go off the med back in August, so I'm having...extreme trouble inviting this torture like a good girl.

The docs look at me like I have three heads....and have unhelpful things to say...like try Bio-Feedback, take more T4 or go to a Rhuemy, take some Alleve ARG!!!

I asked about the adrenal issue...and was refused. Hey I tired....:)


9/29/04

(70-99) Glucose 86
(6-20) BUN 16
(0.4-1.1) Creat 0.9
(133-145) Sodium 138
(3.6-5.2) Pottassium 4.0
(98-107) Chloride 101
(22-29) Co2 26
Anion Gap 11
(8.6 - 10.5) Calcium 9.7

For the entire prior month, I took on only 50 mcg of Synthroid and the TSH was at 109.10. I'm ***** patient....so this was not good. Before that..the TSH was at 110....so one month of agony-causing med..did little.

Do these lab values give you any clues of what might be causing the spasms? What can I do to alleviate it so I can continue to stay on track with the T4?

My BP was 105/73 before bed last night..and the resting pulse was 92. The bed shakes to the tune of my racing thumping heart.

My temp hardly ever shows up over 98. Maybe if I take it right after a hot shower.:)

So..there it is. Sorry the story was so long:)


Thanks again...:)

~S
Quote from softcrush:
Free T3 3.1 {2.3 - 5.0}
Free T4 1.89 {0.70 - 1.80} H
TSH 2.28 {0.4 - 4.0}

This was after taking 2/50mcg white Synthroid pills for 6 days...and 3/50mcg pills for the 7th per week. (for a period of just four weeks)

So, I've improved the labs in just one month. YAY.:)


I have a sneaking suspicion that you took your meds that morning, probably 2-3 hours before you had your blood drawn. If I am right, or even close, then the Free T4 lab can be thrown out as invalid, and I would continue on as you are, but get a re-test without taking the meds first.

If I am wrong, then something looks weird, here.

[quote]The problem is, ANY introduction of Thyroid med triggers horrible spasms. Now that my cells and nerves know they are getting soaked with the t-med....I'm ready to run screaming in pain like a wild lunatic. Every day...it gets more fierce. The excruciating pain is what prompted me to go off the med back in August, so I'm having...extreme trouble inviting this torture like a good girl.

OUCH.. Sounds like adrenal probelms to me, but it is hard to tell.

[quote]The docs look at me like I have three heads....and have unhelpful things to say...like try Bio-Feedback, take more T4 or go to a Rhuemy, take some Alleve ARG!!!

Didn't you know that they are TRAINED look at you that way? Truly some docs were taught in med school that women are hysterical and it is due to their hormones, blah, blah, blah.... DOCTORS are the ones that should be looked at liek they have three heads!

[quote](70-99) Glucose 86
(6-20) BUN 16
(0.4-1.1) Creat 0.9
(133-145) Sodium 138
(3.6-5.2) Pottassium 4.0
(98-107) Chloride 101
(22-29) Co2 26
Anion Gap 11
(8.6 - 10.5) Calcium 9.7

For the entire prior month, I took on only 50 mcg of Synthroid and the TSH was at 109.10. I'm ***** patient....so this was not good. Before that..the TSH was at 110....so one month of agony-causing med..did little.

Do these lab values give you any clues of what might be causing the spasms? What can I do to alleviate it so I can continue to stay on track with the T4?


Not really, it all looks pretty good to me. MAYBE you could use a little potassium and Sodium, but thay aren't terribly low.

Are you taking any Magnesium? Magnesium deficiency can be a contributor to muscle spasms, and aches and pains.


[quote]My BP was 105/73 before bed last night..and the resting pulse was 92. The bed shakes to the tune of my racing thumping heart.

Again, the shaking could be magnesium deficiency. The lowish BP is a symptom of adrenal fatigue.

[quote]My temp hardly ever shows up over 98. Maybe if I take it right after a hot shower.:)


That is common in both Adrenal fatigue and in hypothyroidism.

It might be helpful to read up on how to treat yourself for the adrenal stuff nutritionally and lifestyle-wise. The book Adrenal Fatigue: 21st Century Stress Syndrome is a great resource of info on how to help yourself, and I think it is good reading whether you have adrenal fatigue or not.